Posted by SLS on May 23, 2012, at 6:03:27
In reply to update, posted by g_g_g_unit on May 23, 2012, at 2:12:16
> I decided to stay away from the board for a little while (it may have only been just over a week, but whatever -- I found it therapeutic in some respects).
> Anyway, I'm taking 45mg of Parnate now split three times a day. Valium wasn't really helping me sleep, so I switched over to Klonopin. I started on 0.5mg, which knocked me out the first night, but is no longer effective (either for onset or maintenance) and I'm only getting 4-5 hours sleep a night.
> I find it great for panic/hyper-vigilance, but maybe a little dulling. It also saps the anti-ADD and motivational benefits of Parnate (though so does not sleeping, I imagine).
> Anyway, no effect on mood as of yet. I was busier when stimulated, but still kinda bored by everything. Maybe 60mg will do the job.
For some people, Klonopin produces the depressive symptoms and flat affect that you describe. I don't think these things disappear with continued use. I hope I'm wrong.
I like combining short acting and longer acting BZD receptor agonists at bedtime. I recently had some success using a combination of Sonata and Ativan. For myself, I will administer (Sonata or Halcion or Ambien) + (Ativan or Restoril). I do not experience a hangover the next day with these treatments. I would be very surprised if your doctor were to consider such aggressive combination treatment. However, this is what I found necessary in order to treat total insomnia the first time I combined Parnate with a TCA.
Some people consider Gabitril (tiagabine) to be a reasonable choice for insomnia. However, clinical studies do not support this claim. Besides, I feel that the drug is unpredictable. It can actually cause agitation rather than reduce it.
I hope you can find an answer for the insomnia.
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw